Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 91, NWS Columbia, SC

May 17, 2012Calhoun County, Richland County, Sumter County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 17, 2012, 3:18 PM EDT for Calhoun County, Richland County, Sumter County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2012, 3:18 PM EDT (19:18 UTC)
Expired
May 17, 2012, 4:00 PM EDT
In force
42 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

Counties Calhoun County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 3:23 PM EDTTSTM WND DMG4 W Sumter, SCSHERIFF DISPATCH REPORTED TREES DOWN ALONG CHERRYVALE DRIVE.
May 17, 3:25 PM EDTHAIL 0.885 Sw Cherryvale, SCPUBLIC REPORTED NICKEL SIZE HAIL IN WEDGEFIELD.
May 17, 3:25 PM EDTHAIL 0.886 Sw Cherryvale, SCPUBLIC REPORTED DIME TO NICKEL SIZE HAIL IN WEDGEFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS52 KCAE 171918
SVRCAE
SCC017-079-085-172000-
/O.NEW.KCAE.SV.W.0091.120517T1918Z-120517T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
318 PM EDT THU MAY 17 2012

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
  CENTRAL CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
  WESTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF OAKLAND...OR 8 MILES SOUTHWEST OF SUMTER...AND MOVING WEST
  AT 15 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE EASTOVER AND OAKLAND

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

LAT...LON 3371 8043 3373 8043 3374 8045 3371 8046
      3371 8048 3368 8049 3366 8054 3362 8075
      3406 8085 3408 8073 3407 8072 3411 8062
      3410 8058 3413 8055 3414 8048 3371 8041
TIME...MOT...LOC 1919Z 071DEG 14KT 3389 8055

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:58 PM EDT, 20 minutes earlier.

Area forecast discussion, May 17, 2:58 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
258 PM EDT THU MAY 17 2012

.SYNOPSIS...
A BROAD TROUGH OF LOW PRESSURE WILL SLOWLY MOVE EASTWARD ACROSS
THE AREA. THIS WILL KEEP THE CHANCE FOR RAIN IN THE FORECAST
THROUGH TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE NORTH ON FRIDAY AND REMAIN IN PLACE THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMAINDER OF THIS AFTERNOON...SHOWERS AND THUNDERSTORMS CONTINUE
TO DEVELOP ACROSS THE REGION IN RESPONSE TO COLD CORE LOW MOVING
THROUGH THE AREA. TWO DIFFERENT ROTATIONS NOTED ON SATELLITE WITH
THE UPPER LOW...ONE ACROSS EASTERN GA...AND THE SECOND ACROSS THE
CENTRAL MIDLANDS. EXPECT ACTIVITY TO CONTINUE TO DEVELOP AND MOVE
ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. AREAS EAST OF THE MIDLANDS WILL HAVE INTERACTIONS WITH THE
SEA- BREEZE...WHICH WILL ENHANCE PRECIP CHANCES ACROSS EASTERN
MIDLANDS THROUGH THE AFTERNOON ALSO. HAVE RAISED POPS FOR MUCH OF
THE AFTERNOON AND EARLY EVENING HOURS TO ACCOUNT FOR THE EXPECTED
INCREASE IN ACTIVITY. AS FOR TEMPS...CURRENT CLOUD COVER AND
NORTHEAST LOW- LEVEL FLOW HAS HELP TO KEEP CONDITIONS COOLER THAN
INITIALLY EXPECTED. HAVE CONTINUED WITH THE DOWNWARD TREND FOR
TEMPS.

TONIGHT...INITIAL GUIDANCE IS INDICATING THAT THE MAIN UPPER
TROUGH AXIS WILL FINALLY SHIFT THROUGH AND EAST OF THE FORECAST
AREA TONIGHT. HOWEVER...DO EXPECT ONE LAST ROUND OF SCATTERED
SHOWERS AND THUNDERSTORMS TO LINGER OVERNIGHT ALONG THE
PRECIPITABLE WATER GRADIENT. LAST NIGHTS SPCWRF RUN SHOWS
SCATTERED SHOWERS REDEVELOPING ACROSS THE MIDLANDS AND CSRA
OVERNIGHT. THE NEW 12Z NAM IS IN SUPPORT OF THIS DEVELOPMENT ALSO.
WITH THE COLD CORE LOW STILL IN THE VICINITY...MID LEVEL LAPSE
RATES REMAIN SOMEWHAT STEEP OVERNIGHT...WHICH SHOULD HELP KEEP
SHOWERS GOING OVERNIGHT IN SOME PLACES. WILL HOLD ON TO LOW CHANCE
POPS THROUGH THE EARLY PART OF THE NIGHT...THEN GO WITH AT LEAST
SLIGHT CHANCE FOR RAINFALL FOR THE REMAINDER OF THE NIGHT.
OVERNIGHT LOWS WILL REMAIN NEAR NORMAL IN THE LOWER 60S ALTHOUGH
SOME UPPER 50S ARE POSSIBLE IN THE NORTHERN MIDLANDS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
A DRIER AIRMASS WILL SETTLE OVER THE FORECAST AREA ON FRIDAY WITH
CONTINUED NORTHEASTERLY FLOW AT THE SURFACE KEEPING THE ATMOSPHERE
RELATIVELY STABLE. PRECIPITABLE WATER VALUES FALL TO NEAR/BELOW AN
INCH BY FRIDAY EVENING AND FALL TO AROUND A HALF INCH BY SATURDAY
MORNING. WILL HOLD ON TO A SLIGHT CHANCE POP IN THE FAR EASTERN
MIDLANDS FRIDAY AFTERNOON WITH THE SURFACE BOUNDARY JUST TO OUR
EAST AND THE STRONG MOISTURE GRADIENT NEAR THAT AREA. DRY FRIDAY
NIGHT AND SATURDAY. TEMPERATURES ON FRIDAY AND SATURDAY WILL BE
NEAR TO SLIGHTLY BELOW NORMAL WITH HIGHS AROUND 80 TO LOWER 80S.
OVERNIGHT LOWS FRIDAY AND SATURDAY NIGHT WILL BE BELOW NORMAL AND
FALL INTO THE 50S RESULTING FROM GOOD RADIATIONAL COOLING THROUGH
A DRY ATMOSPHERE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LITTLE CHANGE MADE DURING THIS PERIOD.

BOTH ECMWF/GFS CONTINUE TO SHOW A CLOSED MID/UPPER LEVEL AREA OF
LOW PRESSURE ACROSS THE SOUTHEAST. MODELS SHOW THIS SYSTEM TO MOVE
VERY SLOWLY NORTHEAST...WITH ANOTHER SYSTEM MOVING INTO THE REGION
BY MIDWEEK. WITH A FEW WEAK SHORTWAVES MOVING THROUGH THE
FLOW....LOOKS AS IF THE CHANCE FOR RAIN SHOWERS WILL INCREASE AS
WE GO THROUGH THE LONGER TERM PERIOD. TEMPERATURES DURING THIS
PERIOD SHOULD REMAIN NEAR NORMAL. AS WITH PREVIOUS FORECAST
DISCUSSIONS....IT IS STILL WORTH NOTING THAT THIS REMAINS A LOW
CONFIDENCE FORECAST DUE TO THE LACK OF RUN TO RUN CONSISTENCY
AMONG THE MODELS AND RELATIVELY WEAK FLOW PATTERN...LEADING TO A
FORECAST DOMINATED BY SMALLER SCALE FEATURES WHICH ARE TOUGH TO
PINPOINT IN THE EXTENDED PERIODS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHOWER AND THUNDERSTORM DEVELOP WILL CONTINUE ACROSS THE TAF
REGION THROUGH THE AFTERNOON AND EVENING HOURS IN RESPONSE TO A
COLD CORE UPPER LOW MOVING THROUGH THE REGION. CONFIDENCE NOT HIGH
ENOUGH TO PUT ANY MENTION OF PRECIP AT INDIVIDUAL TAF SITES
YET...BUT WILL UPDATE AS NEEDED DEPENDING ON COVERAGE AND MOVEMENT
OF THE ACTIVITY. CEILINGS EXPECTED TO REMAIN VFR THROUGH THE
EVENING HOURS AT ALL SITES...BUT COULD SEE BRIEF MVFR CONDITIONS
IN ANY THUNDERSTORM ACTIVITY. MVFR CEILINGS WILL MOVE INTO THE
REGION TOWARDS MORNING AT ALL SITES. WINDS WILL INCREASE DURING
THE DAY FRIDAY.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR FOG MAY BE POSSIBLE EACH
MORNING THROUGH THE WEEKEND.  WINDY CONDITIONS WILL BE POSSIBLE
THROUGH THE WEEKEND.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...77
LONG TERM...77
AVIATION...
Hazardous weather outlook, May 17, 3:29 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
329 AM EDT THU MAY 17 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-180730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
329 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AFTERNOON INSTABILITY AND COLD TEMPERATURES ALOFT COULD RESULT IN
ISOLATED SEVERE STORMS. THE SLOW MOVING NATURE OF STORMS THAT
DEVELOP WILL ALSO BRING THE POTENTIAL FOR ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 17, 12:32 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1232 PM EDT THU MAY 17 2012

SCZ020-021-171715-
FAIRFIELD-NEWBERRY-
1232 PM EDT THU MAY 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND
NEWBERRY COUNTIES THROUGH 115 PM EDT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER NORTHWESTERN FAIRFIELD COUNTY...MOVING
WEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3456 8116 3456 8115 3429 8137 3445 8160
      3448 8156 3446 8155 3445 8153 3449 8149
      3450 8143 3454 8143 3458 8142
TIME...MOT...LOC 1632Z 082DEG 12KT 3450 8139
Local storm report, May 17, 12:58 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1258 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             4 SSW PAGELAND          34.72N 80.41W
05/17/2012  E0.75 INCH       CHESTERFIELD       SC   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL. THE HAIL BEGAN AS PEAS
            SIZE THEN INCREASED TO PENNY SIZE. HAIL FELL FOR
            APPROXIMATELY 15 MINUTES.

&&

VAUGHAN
Local storm report, May 17, 1:18 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
118 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     FLOOD            5 NNE CAYCE             34.02N 81.04W
05/16/2012                   RICHLAND           SC   LAW ENFORCEMENT

            COLUMBIA POLICE REPORTED I277 AND BULL STREET IN COLUMBIA
            TO BE FLOODED.

&&

LAMBERTY
Local storm report, May 17, 1:44 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
144 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             6 NE NEWBERRY           34.35N 81.55W
05/17/2012  E1.00 INCH       NEWBERRY           SC   LAW ENFORCEMENT

            PUBLIC REPORTED QUARTER SIZE HAIL ALONG MOUNT BETHEL
            GARMANY ROAD.

0123 PM     TSTM WND DMG     5 NE NEWBERRY           34.34N 81.56W
05/17/2012                   NEWBERRY           SC   LAW ENFORCEMENT

            PUBLIC REPORTED A TREE DOWN ON HOUSE ALONG MOUNT BETHEL
            GARMANY ROAD.

&&

VAUGHAN
Local storm report, May 17, 2:18 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             6 NE NEWBERRY           34.35N 81.55W
05/17/2012  E1.00 INCH       NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED QUARTER SIZE HAIL ALONG MOUNT
            BETHEL GARMANY ROAD.

0123 PM     TSTM WND DMG     5 NE NEWBERRY           34.34N 81.56W
05/17/2012                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED A TREE DOWN ON A HOUSE ALONG
            MOUNT BETHEL GARMANY ROAD.

0131 PM     TSTM WND DMG     7 N NEWBERRY            34.38N 81.63W
05/17/2012                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN NEAR BETH EDEN ROAD
            AND SEYMORE ROAD.

0133 PM     TSTM WND DMG     1 NNW NEWBERRY          34.29N 81.62W
05/17/2012                   NEWBERRY           SC   LAW ENFORCEMENT

            SHERIFF DISPATCH REPORTED TREES DOWN NEAR SMITH ROAD AND
            BETH EDEN ROAD.

&&

VAUGHAN
Special weather statement, May 17, 2:39 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT THU MAY 17 2012

SCZ022-029-031-171930-
KERSHAW-LEE-SUMTER-
239 PM EDT THU MAY 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW...LEE AND
SUMTER COUNTIES THROUGH 330 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF BISHOPVILLE...MOVING WEST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BISHOPVILLE AND CAMDEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3412 8016 3403 8054 3437 8066 3438 8028
      3436 8028 3433 8023
TIME...MOT...LOC 1839Z 076DEG 11KT 3424 8036

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:03 PM EDTAreal Flood AdvisoryCAEKershaw, Lexington, Richland, Saluda117 min
May 16, 8:23 PM EDTSevere Thunderstorm WarningCAERichland37 min
May 16, 8:29 PM EDTSpecial Weather StatementCAERichland61 min
May 16, 9:05 PM EDTSpecial Weather StatementCAERichland55 min
May 16, 9:35 PM EDTFlash Flood WarningCAERichland76 min
May 16, 9:42 PM EDTRiver Flood AdvisoryCAELexington, Richland9 hr
May 16, 9:55 PM EDTRiver Flood WarningCAECalhoun, Lexington, Richland13 hr
May 17, 3:07 AM EDTSpecial Weather StatementCAEBarnwell53 min
May 17, 3:53 AM EDTAreal Flood AdvisoryCAEAiken, Barnwell112 min
May 17, 12:07 PM EDTSpecial Weather StatementCAEChesterfield23 min
May 17, 12:32 PM EDTSpecial Weather StatementCAEFairfield43 min
May 17, 1:01 PM EDTSevere Thunderstorm WarningCAENewberry44 min
May 17, 1:39 PM EDTSevere Thunderstorm WarningCAENewberry, Saluda51 min
May 17, 2:39 PM EDTSpecial Weather StatementCAEKershaw, Lee51 min
May 17, 4:30 PM EDTSevere Thunderstorm WarningCAEAiken, Lexington45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.